An incredible lack of sleep along with a ton of stress and 4 medications that all cause dry mouth can this cause Thrush? In addition can it cause Thrush to come and go as stress levels and available sleep levels change?
23 Jul 2012
Antibiotic therapy can lead to thrush. Thrush is a fungal infection called Candida. Your body normally carries a certain amount of good and bad bacteria and fungi and these good bacteria keep things like fungus from overgrowing but antibiotics can kill those good bacteria along with the bad ones which upsets the delicate balance of flora in ones system. You dont mention the medications you have been on but if one was an antibiotic, then it is possible that this caused the overgrowth. There are antifungal treatments like Nystatin and Diflucan that can treat fungal infections. Sometimes probiotics like yogurt with live cultures, acidophilus, or a probiotic preparation (Culturelle is an excellent one) are available OTC. They wont treat an existing infection but they can help prevent new overgrowth from happening. They are especially good to take in tandem with antibiotics if you are prone to fungal (yeast) overgrowth.
These help keep the good bacteris so that they can keep the bad bacteria and fungi in check and prevent overgrowth. Stress and lack of sleep can weaken the bodies defenses and make you more prone to infections of all kinds.
24 Jul 2012
Yes, dry mouth along with stress can lead to thrush. Since you always have the yeast in your body, it's just found a weak spot to start taking over. I carry Biotin Gum, use Biotin toothpaste, mouthwash, and spray ALL THE TIME. Also, you have to have meticulous mouth housekeeping by brushing two times a day, and flossing daily. This is the only way (after you cure the thrush), to control it.
Best of luck to you!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking this benzo for about four weeks and am weaning down from 2.5-3mg/day to .5-.75/mg at bed. I should also say that I was on ...
1 answer • 29 Dec 2010
I've been on Dapsone since August... in October started with an excessive dry mouth... it has progressed to burning mouth, tongue & lips
1 answer • 5 Jan 2013
worst and not sure what to do i need help it seems like and I;am always awake in the middle of night cant sleep i get 4-to 5 hours sleep and the dry ...
1 answer • 23 Jan 2013
... problem is with the roof of my mouth but I'm not sure it is dry mouth. Causing lots of anxiety and I don't know how to fix it or live ...
2 answers • 8 Jul 2013